Alert archive / Mississippi / River Flood Warnings in 2015

River Flood Warning 31, NWS New Orleans, LA

May 16, 2015Harrison County, Mississippi

NWS New Orleans, LA issued this river flood warning at May 16, 2015, 9:26 PM CDT for Harrison County, Mississippi. It took effect at May 17, 2015, 4:36 AM CDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
May 16, 2015, 9:26 PM CDT (02:26 UTC)
In effect from
May 17, 2015, 4:36 AM CDT
Expired
May 18, 2015, 11:03 AM CDT
In force
30 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Harrison County, MS

The river

Written for the forecast point Tchoutacabouffa River near D Iberville (DIBM6). The gauge peaked at 10.59 ft at May 17, 2015, 1:00 PM CDT.

actionminormoderate05101505/1705/1805/19
Action stage
8 ft
Minor stage
8 ft
Moderate stage
15 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02480590, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at May 16, 8:30 PM CDT, 56 minutes earlier.

Area forecast discussion, May 16, 8:30 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
830 PM CDT SAT MAY 16 2015

...SOUNDING DISCUSSION...

A TROPICAL AIRMASS IS CERTAINLY STILL IN PLACE THIS EVENING. LIKE
YESTERDAY PW IS A NEW RECORD MAX FOR TODAY IN THE SPC CLIMATOLOGY
AT 2.06 INCHES. AMPLE INSTABILITY REMAINS IN PLACE WITH MIXED
LAYER CAPE AT 2200 J/KG. ANY THUNDERSTORMS OVERNIGHT WOULD BE VERY
EFFICIENT RAIN MAKERS AND INDEED SOME REDEVELOPMENT HAS DONE JUST
THAT THIS EVENING IN THE MISSISSIPPI COASTAL COUNTIES. SOUTHERLY
WINDS FROM THE SFC TO 900 MB ARE RESPONSIBLE FOR THIS MOIST FETCH.
WINDS THEN BECOME SOUTHWESTERLY FOR THE REST OF THE PROFILE. MID
LEVEL LAPSE RATES ARE ABOUT 6.2 C/KM.

KRAUTMANN

&&

.PREV DISCUSSION... /ISSUED 406 PM CDT SAT MAY 16 2015/

LONG TERM...A WEAK FRONTAL BOUNDARY WILL SAG INTO THE AREA GOING
INTO TUESDAY. A GENERAL WEAK SURFACE TROUGH WILL BE THE FOCUS FOR
ENHANCED CONVECTION THROUGH JUST ABOUT THE ENTIRE WEEK WITH AT LEAST
40 PERCENT FOR DAILY POPS. UPPER LEVEL RIDGE WILL TRY TO REASSERT
ITSELF OVER THE REGION LATE WEEK AND INTO THE WEEKEND WHICH WOULD
LOWER POPS AND INCREASE TEMPS. UPPER 80S TO NEAR 90 DEGREES COULD BE
COMING THEN.

MEFFER

AVIATION... SHOWERS AND THUNDERSTORMS WILL GENERALLY BE A POTENTIAL
IMPACT TO TERMINALS NORTH OF A KNEW TO KHUM LINE THROUGH THE NEXT
SEVERAL HOURS BEFORE STARTING TO WIND DOWN. IN ADDITION...STRONG
SOUTHEAST WINDS WILL RELAX QUITE A BIT ONCE THE SUN BEGINS TO SET.
VFR CONDITIONS EXPECTED ONCE THE CONVECTION WANES THIS EVENING. KGPT
AND KASD WILL BE THE LAST TO BE CONVECTION FREE AND THAT MAY NOT
HAPPEN UNTIL LATE TONIGHT.

MEFFER

MARINE...CURRENT WINDS OVER OFFSHORE WATERS ARE RIGHT AT OR JUST
ABOVE 15 KNOTS...SO REISSUING EXERCISE CAUTION THRU TONIGHT. CURRENT
SYNOPSIS SHOWS SURFACE RIDGE CENTERED JUST OFF THE CAROLINA COASTS
EXTENDS WELL INTO THE GULF OF MEXICO WHICH HAS ESTABLISHED ONSHORE
FLOW. THIS HIGH WILL SLOWLY WEAKEN AS IT SAGS SOUTH TOWARDS FLORIDA.
LOCAL WINDS WILL FOLLOW THIS WEAKENING TREND AS WELL...FALLING TO
LESS THAN 10 KNOTS ON TUESDAY. WEAK WIND FIELD WILL REMAIN IN PLACE
AS A COLD FRONT STALLS ALONG THE NORTHERN GULF COAST MID WEEK AND A
RAGGED SURFACE HIGH TRIES TO ESTABLISH ITSELF OVER THE GULF OF
MEXICO. COULD RETURN TO MORE CONSISTENT SOUTHEASTERLY WINDS NEXT
WEEKEND.

MEFFER

DSS CODE...GREEN.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...NONE.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
         TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  71  85  71  85 /  40  50  20  60
BTR  73  87  73  87 /  40  50  20  60
ASD  74  85  73  86 /  40  40  20  50
MSY  75  86  75  86 /  40  40  20  50
GPT  75  84  75  84 /  50  40  20  30
PQL  73  84  73  84 /  50  40  10  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 16, 6:00 PM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
600 PM CDT SAT MAY 16 2015

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-171100-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
600 PM CDT SAT MAY 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

SCATTERED EVENING THUNDERSTORMS SHOULD DIMINISH IN COVERAGE PRIOR
TO MIDNIGHT. OCCASIONAL LIGHTNING...GUSTY WINDS 25 TO 30 MPH AND
BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE THROUGH 9 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON THROUGH
FRIDAY. ORGANIZED SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 11:24 PM CDTFlash Flood WatchLIXWashington16 hr
May 17, 3:42 AM CDTTornado WarningLIXLivingston, Saint Helena, Tangipahoa33 min
May 17, 4:18 AM CDTTornado WarningLIXSaint Helena, Tangipahoa27 min
May 17, 4:34 AM CDTTornado WarningLIXTangipahoa26 min
May 17, 5:35 AM CDTSpecial Weather StatementLIXTangipahoa25 min
May 16, 7:32 PM CDTAreal Flood AdvisoryLIXHancock, Harrison118 min
May 16, 8:03 PM CDTFlash Flood WarningLIXHancock, Harrison, Pearl River3 hr
May 16, 9:26 PM CDTRiver Flood WarningLIXHarrison65 hr
May 16, 11:03 PM CDTFlash Flood WarningLIXHancock, Harrison, Pearl River8 hr
May 16, 11:49 PM CDTRiver Flood WarningLIXPearl River69 hr
May 16, 11:52 PM CDTFlash Flood WarningLIXHarrison3 hr
May 17, 4:24 AM CDTRiver Flood WarningLIXPearl River41 hr
May 17, 4:39 AM CDTRiver Flood WarningLIXHarrison51 hr
May 17, 10:38 AM CDTRiver Flood WarningLIXHarrison7 days

Nearby

River Flood Warnings in Mississippi, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.